Concomitant Metformin Use Does Not Increase Occurrence of GI Symptoms During GLP-1RA Initiation
6 Dec 2023 • Researchers assessed the frequency of GI adverse events during initiation & titration of GLP-1RA in individuals with and without simultaneous metformin use.
- Of 16,996 participants, 12,928 (76%) were treated with metformin.
- The findings revealed that the concurrent use of metformin does not elevate GI symptoms during the initiation of GLP-1RA or impact the rates of GLP-1RA discontinuation.
- Within treatment arms (GLP-1RA and placebo), a numerically higher percentage of metformin nonusers experienced gastrointestinal adverse events and discontinued the study product compared with metformin users.
This analysis underscores the safety and tolerability of combining metformin with GLP-1RAs, providing valuable insights for optimizing diabetes management strategies.
Source: Diabetes Care | Read full story